Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Mar 6, 2008, 2:01 PM CST for Nueces County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2008, 2:01 PM CST (20:01 UTC)
- Expired
- Mar 6, 2008, 2:30 PM CST
- In force
- 29 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 12:09 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 062001
TORCRP
TXC355-062030-
/O.NEW.KCRP.TO.W.0003.080306T2001Z-080306T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CST THU MAR 6 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL NUECES COUNTY IN SOUTH TEXAS
* UNTIL 230 PM CST
* AT 154 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TULOSO...OR
ABOUT NEAR CORPUS CHRISTI...MOVING EAST AT 5 MPH.
* THE TORNADO WILL BE NEAR...
RURAL CENTRAL NUECES COUNTY AT 220 PM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR CENTRAL TEXAS.
LAT...LON 2781 9757 2786 9754 2784 9752 2785 9748
2784 9747 2784 9741 2783 9740 2774 9742
TIME...MOT...LOC 2001Z 286DEG 5KT 2782 9752
$$
MJG1 follow-up statement
000
WWUS54 KCRP 062018
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
216 PM CST THU MAR 6 2008
TXC355-062030-
/O.CON.KCRP.TO.W.0003.000000T0000Z-080306T2030Z/
NUECES-
216 PM CST THU MAR 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR CENTRAL
NUECES COUNTY...
AT 216 PM CST...WSR-88D RADAR INDICATED A STORM CAPABLE OF PRODUCING
A TORNADO. THIS STORM WAS LOCATED NEAR TULOSO...OR ABOUT NEAR CORPUS
CHRISTI...MOVING EAST AT 5 MPH. NUMEROUS FUNNEL CLOUD REPORTS HAVE
BEEN RECEIVED IN ASSOCIATION WITH THIS STORM.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR CENTRAL TEXAS.
LAT...LON 2781 9757 2786 9754 2784 9752 2785 9748
2784 9747 2784 9741 2783 9740 2774 9742
TIME...MOT...LOC 2016Z 286DEG 5KT 2781 9750
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Mar 6, 12:28 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 6, 12:28 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1228 PM CST THU MAR 6 2008
.UPDATE...ZONES UPDATED TO INCLUDE TORNADO WATCH UNTIL 6 PM. THREAT
FOR TORNADOES WILL EXIST OVER THE COASTAL PLAINS IN ADVANCE OF THE
COLD FRONT TO THE NORTH AND THE SURFACE LOW TO THE WEST. THE COLD
FRONT HAS MOVED INTO THE FORECAST AREA FROM NORTH OF GOLIAD TO NEAR
ENCINAL. STORMS ELEVATED ABOVE THE BOUNDARY WILL STILL HAVE THE
POTENTIAL FOR SEVERE WITH LARGE HAIL AS AIRMASS HAS DESTABILIZED
TO THE SOUTH OF THE BOUNDARY WITH CAPE VALUES FROM 1500-2000 J/KG.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 39 62 37 71 51 / 20 10 0 0 10
VICTORIA 36 58 33 67 47 / 30 10 0 0 10
LAREDO 40 67 40 80 51 / 10 0 0 0 10
ALICE 36 64 33 74 49 / 10 0 0 0 10
ROCKPORT 42 59 42 69 55 / 30 10 0 0 10
COTULLA 33 64 31 76 48 / 10 0 0 0 10
KINGSVILLE 39 63 36 74 50 / 20 0 0 0 10
NAVY CORPUS 44 60 42 69 55 / 20 10 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
JIM WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 9 PM CST FRIDAY
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
60 NM.
&&
TT/89...SHORT TERM
JR/19...LONG TERMHazardous weather outlook, Mar 6, 11:32 AM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1132 AM CST THU MAR 6 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-070300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1132 AM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING SURFACE LOW PRESSURE AREA AND ASSOCIATED COLD FRONT WILL MOVE EAST ACROSS SOUTH TEXAS TODAY. AS THE LOW AND FRONT INTERACT WITH INCREASING GULF MOISTURE...THUNDERSTORMS WILL BE THE RESULT. DUE TO THE TURNING OF THE WINDS IN THE ATMOSPHERE AND THE DEGREE OF INSTABILITY OF THE AIRMASS...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON MAINLY TO THE NORTHEAST OF A KINGSVILLE TO TILDEN LINE. A FEW STORMS HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM NOON THROUGH 600 PM CST. AFTER 600 PM CST...THE THREAT FOR SEVERE WEATHER WILL RAPIDLY DIMINISH AS COOLER AIR BEHIND A COLD FRONT SWEEPS ACROSS THE COASTAL BEND. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT IN THE WAKE OF THE STRONG COLD FRONT MOVING THROUGH THE COASTAL WATERS. WIND GUSTS TO GALE FORCE WILL BE LIKELY OVER THE COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR PORTIONS OF THE COASTAL BEND THIS AFTERNOON. TMT/MB/TE
In the hours before
Special weather statement, Mar 6, 11:43 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1143 AM CST THU MAR 6 2008 TXZ230>234-061845- BEE-GOLIAD-LIVE OAK-MCMULLEN-VICTORIA- 1143 AM CST THU MAR 6 2008 ...STRONG THUNDERSTORM DEVELOPING ACROSS PORTIONS OF BEE...GOLIAD...LIVE OAK...MCMULLEN AND VICTORIA COUNTIES... AT 1136 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS BETWEEN VICTORIA AND COTULLA MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...SEVERAL FUNNEL CLOUDS HAVE BEEN SPOTTED WITH STORMS NEAR CHOKE CANYON RESERVOIR IN THE PAST HOUR. MJG
Local storm report, Mar 6, 12:35 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 PM CST THU MAR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HAIL WEESATCHE 28.83N 97.42W
03/06/2008 E0.50 INCH GOLIAD TX LAW ENFORCEMENT
&&
KRRLocal storm report, Mar 6, 1:41 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
141 PM CST THU MAR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL CORPUS CHRISTI 27.71N 97.29W
03/06/2008 M0.75 INCH NUECES TX TRAINED SPOTTER
PENNY SIZE HAIL NEAR SUNTIDE AND UPRIVER RD.
&&
KRRThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:04 AM CST | Fire Weather Watch | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 17 hr |
| Mar 6, 12:01 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 29 min |
| Mar 6, 12:05 PM CST | Tornado Warning | CRP | Goliad | 25 min |
| Mar 6, 12:15 PM CST | Tornado Warning | CRP | Jim Wells, Nueces | 45 min |
| Mar 6, 12:29 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 17 min |
| Mar 6, 12:31 PM CST | Severe Thunderstorm Warning | CRP | Bee | 44 min |
| Mar 6, 12:51 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 39 min |
| Mar 6, 1:08 PM CST | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 52 min |
| Mar 6, 1:41 PM CST | Special Marine Warning | CRP | 94 min | |
| Mar 6, 1:46 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 44 min |
| Mar 6, 2:09 PM CST | Flash Flood Warning | CRP | Goliad, Victoria | 2 hr |
| Mar 6, 2:19 PM CST | Severe Thunderstorm Warning | CRP | Victoria | 41 min |
| Mar 6, 2:23 PM CST | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 52 min |
| Mar 6, 2:27 PM CST | Special Marine Warning | CRP | 2 hr | |
| Mar 6, 2:38 PM CST | Tornado Warning | CRP | Victoria | 37 min |
| Mar 6, 2:47 PM CST | Severe Thunderstorm Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 43 min |
| Mar 6, 3:19 PM CST | Tornado Warning | CRP | Kleberg | 26 min |
| Mar 6, 3:22 PM CST | River Flood Warning | CRP | Calhoun, Nueces, Victoria, Webb | 141 days |
| Mar 6, 3:28 PM CST | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 47 min |
| Mar 6, 3:38 PM CST | Special Marine Warning | CRP | 2 hr | |
| Mar 6, 4:12 PM CST | Severe Thunderstorm Warning | CRP | Aransas, Calhoun | 33 min |
| Mar 6, 4:15 PM CST | Special Marine Warning | CRP | 2 hr | |
| Mar 6, 5:48 PM CST | Special Marine Warning | CRP | 117 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.